Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 539, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 26, 2017, 10:05 PM CDT for Kay County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2017, 10:05 PM CDT (03:05 UTC)
- Expired
- Jun 26, 2017, 10:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kay County, OK
The radar
The Wichita radar (KICT), 109 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 10:25 PM CDT | TSTM WND DMG | Newkirk, OK | TREE DOWN. TIME ESTIMATED BY RADAR AND NEARBY SURFACE MESONET OBSERVATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2422 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
824
WUUS54 KOUN 270305
SVROUN
OKC071-270345-
/O.NEW.KOUN.SV.W.0539.170627T0305Z-170627T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1005 PM CDT MON JUN 26 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Kay County in northern Oklahoma...
* Until 1045 PM CDT
* At 1005 PM CDT, a severe thunderstorm was located near Arkansas
City, moving south at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ponca City, Newkirk, Kaw City, Kildare, Chilocco and Kaw Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3678 9676 3678 9679 3677 9679 3677 9682
3674 9683 3675 9687 3675 9689 3668 9693
3669 9702 3670 9703 3669 9706 3700 9709
3700 9683
TIME...MOT...LOC 0305Z 353DEG 28KT 3710 9700
HAIL...1.00IN
WIND...60MPH
$$
MAHALE1 follow-up statement
701
WWUS54 KOUN 270335
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1035 PM CDT MON JUN 26 2017
OKC071-270345-
/O.CON.KOUN.SV.W.0539.000000T0000Z-170627T0345Z/
Kay OK-
1035 PM CDT MON JUN 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN KAY COUNTY...
At 1035 PM CDT, a severe thunderstorm was located 4 miles southeast
of Newkirk, moving south at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ponca City, Newkirk, Kaw City, Kildare and Kaw Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3674 9683 3675 9687 3675 9689 3668 9693
3669 9702 3670 9703 3669 9706 3692 9708
3693 9684
TIME...MOT...LOC 0335Z 352DEG 28KT 3685 9698
HAIL...1.00IN
WIND...60MPH
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:29 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 26, 9:29 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Norman OK 929 PM CDT Mon Jun 26 2017 .UPDATE... Increased the chance of showers/storms across far northeast portions of north central Oklahoma. && .DISCUSSION... Scattered thunderstorms continue across southeast/south central Kansas this evening. These thunderstorms may clip far northeast portions of north central Oklahoma--including parts of Kay, Noble and perhaps Payne counties later this evening/tonight. Therefore, opted to increase the chance of showers/storms--especially across northeast Kay County--for this evening/tonight. One mitigating factor is environmental conditions downstream are not favorable downstream as elevated instability is limited. Therefore, would expect severe weather risk to be minimal. There is lower confidence for thunderstorms elsewhere; however, weak ascent within the embedded northwest flow and any remnant outflow boundaries may result in a few isolated showers/storms across parts of north central/northwest Oklahoma later tonight. Mahale && .PREV DISCUSSION... /issued 543 PM CDT Mon Jun 26 2017/ AVIATION...27/00Z TAF ISSUANCE... VFR conditions are expected to prevail through the period. Scattered to broken mid-level ceilings will persist through the evening hours, dissipating overnight. Winds will generally be out of the south and southeast, light, with calm to variable conditions also possible. Winds will increase late Tuesday morning through the afternoon, remaining out the south. At the same time, scattered to broken cumulus is expected to develop, similar to today. Kurtz PREV DISCUSSION... /issued 326 PM CDT Mon Jun 26 2017/ DISCUSSION... Moderate instability covers much of the western half of Oklahoma and western north Texas. Without low-level convergence and without significant vertical wind shear, if any storms form, they will not be able to organize. The HRRRX shows isolated storms through the evening over this area, and satellite imagery shows a large field of cumulus clouds. However, the latest of the satellite images does not show any significant cumulus growth, so it seems that low or very low PoPs are justified for this evening. As the surface high moves away, the pressure gradient tightens tomorrow, which will strengthen the southerly low-level flow. This, in turn, will help nudge temperatures upward over the next several days...along with dewpoint temperatures. Strong capping should prevent any significant precipitation until a cold front moves into northern Oklahoma on Friday. Much higher chances for rain will arrive with this front, and will continue through the weekend. Since the front will not move much during the weekend, it is possible that some locations may receive quite substantial rainfall amounts. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 88 68 89 71 / 10 10 10 0 Hobart OK 86 68 91 72 / 20 10 10 0 Wichita Falls TX 85 69 90 70 / 30 10 10 0 Gage OK 88 65 90 71 / 20 20 10 10 Ponca City OK 87 64 88 72 / 10 40 10 10 Durant OK 86 68 90 70 / 20 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 10/04
Hazardous weather outlook, Jun 26, 8:00 PM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 800 PM CDT Mon Jun 26 2017 OKZ004>048-050>052-TXZ083>090-280100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 800 PM CDT Mon Jun 26 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated thunderstorms are possible in northern Oklahoma after 10 PM tonight. A few strong thunderstorms may have gusty winds, small hail, and heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... A few thunderstorms are possible in far northern Oklahoma Tuesday night. A cold front will bring higher chances for thunderstorms Thursday night through Sunday. Strong gusty winds and heavy rain will be possible with the stronger storms, especially across the northern half of Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS/VM
In the hours before
Special weather statement, Jun 26, 10:01 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1001 PM CDT MON JUN 26 2017
OKZ008-270330-
Kay OK-
1001 PM CDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR Kay County Until 1030 PM CDT...
AT 959 PM CDT, strong thunderstorms were along a line extending from
4 miles southeast of Wellington to near Chilocco to 5 miles east of
Hardy, moving south at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Ponca City, Blackwell, Newkirk, Kaw City, Braman, Kildare, Chilocco,
Kaw Lake, Hardy, Blackwell Lake and Peckham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3674 9683 3675 9687 3675 9689 3668 9693
3669 9702 3670 9703 3685 9746 3700 9746
3700 9675
TIME...MOT...LOC 0259Z 354DEG 40KT 3721 9735 3702 9709 3699 9671
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 10:01 PM CDT | Special Weather Statement | OUN | Kay | 29 min |
| Jun 26, 10:46 PM CDT | Special Weather Statement | OUN | Kay | 29 min |
| Jun 27, 12:40 AM CDT | Special Weather Statement | OUN | Garfield | 20 min |
| Jun 27, 1:14 AM CDT | Special Weather Statement | OUN | Garfield | 31 min |
| Jun 27, 1:15 AM CDT | Special Weather Statement | OUN | Alfalfa | 30 min |
| Jun 27, 1:19 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 26 min |
| Jun 27, 1:48 AM CDT | Special Weather Statement | OUN | Major | 27 min |
| Jun 27, 2:17 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 43 min |
| Jun 27, 2:59 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 46 min |
| Jun 27, 5:41 AM CDT | Special Weather Statement | OUN | Custer | 19 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.